MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06030135
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with a 6fr sheath during treatment of a 30mm soft tissue lesion in the patient¿s mid left superficial femoral artery (sfa) of diameter 6-7mm.No vessel tortuosity and slight calcification are reported.Lesion exhibited 60-70% stenosis.Ifu was followed.No issues noted to packaging prior to use.No issues noted when removing device from packaging.Device prepped without issue.An inflation device was used for balloon inflation.The device was not passed through a previously deployed stent.No resistance was encountered during advancement.It is reported that balloon inflation difficulties were experienced at a pressure of 6atm.The device was removed safely from the patient, an inflation was performed and a leak was identified coming from the distal tip of the catheter.The device was replaced with another evercross to complete the procedure without further issue.
 
Additional Manufacturer Narrative
Proproduct analysis: the evercross balloon was returned to medtronic for analysis inside a previously opened evercross box.No ancillary devices were included.The device was inspected, and it was found the balloon appeared to have been previously inflated.Dried crystalized residue consistent with dried contrast solution was identified within the balloon.No external damage to the evercross was observed.A 0.035" gw from the lab was attempted to be front loaded; however, an obstruction was encountered.Likely contrast or biologic within the guidewire (gw) lumen post procedure.A 10ml syringe filled with water was connected to the gw port and attempted to flush.It was observed water was entering the balloon.Under microscope a tear to the blue catheter shaft was identified between the distal marker band and the distal end of the balloon medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9352782
Report Number2183870-2019-00548
Device Sequence Number2219454
Product Code LIT
UDI-Device Identifier00821684061596
UDI-Public00821684061596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model NumberAB35W06030135
Device Catalogue NumberAB35W06030135
Device Lot NumberA530184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1